brain-icon
Juv myoclonic epilepsy
Hello. I have been diagnosed with juvinile myoclonic epilepsy since last 15 years. Previously i took sodium valproate 1000 mg, but the medication was changed to levetiracetam 500 mg in 2013. I have felt changes in my behavior, life style and psychology ever since i took levetiracetam. Positive side was that there were no attacks. But now its costing me too much. I have headaches, twichings, fuzzy head, i am forgetting a lot of things like my education, college and school life. I talk in my sleep. I am inclined to short temper and cry. I am also getting very lethargic, which is effecting my performance at work place. What shall I do? Do i need to consult neurologist again? Shall i consult a psychiatrist also?
59 Views v

Answers (2)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. Deepthi Rao Gorukanti
General Physician 5 yrs exp Hyderabad

Free 3 day follow up

Chat Now

₹300 for 24 hrs

Sodium valproate is mood stabilizer. Since it is withdrawn you are getting these symptoms. We have to reintroduce and taper down slowly. Consult neurophysician. Valproate causes weight gain,acne,pcos..its better if we can get off it..but slow taper..sudden withdrawl results in such symptoms.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Chethan R S
General Physician 3 yrs exp Bangalore

Free 3 day follow up

Chat Now

₹250 for 24 hrs

Hi.... Seizures are generally well controlled with medications in up to 90% of patients.People who have multiple seizure types may require more medications in order to control them.It is likely that lifelong treatment with a seizure drug is usually necessary, even in people with well-controlled JME. Withdrawal could result in a relapse of seizures, even in patients who have been seizure free for many years with appropriate drugs.
Answered
Flag this Answer
Flag this answer
0/1 people found this helpful
Was this answer helpful?
YES NO

This question featured in :

Juvenile myoclonic epilepsy natural treatment
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.